Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 134, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2025, 7:43 AM EDT for 4 counties in Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2025, 7:43 AM EDT (11:43 UTC)
- Expired
- Jun 18, 2025, 8:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hancock County, IN, Johnson County, IN, Marion County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:51 AM EDT, 52 minutes earlier. Its key messages:
- Thunderstorms expected this afternoon and evening, with a strong possibility of severe storms. All hazards will be possible, though damaging winds will be the primary threat
- Hot and humid this weekend with near Heat Advisory conditions by Sunday
Area forecast discussion, Jun 18, 6:51 AM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 651 AM EDT Wed Jun 18 2025 .KEY MESSAGES... - Thunderstorms expected this afternoon and evening, with a strong possibility of severe storms. All hazards will be possible, though damaging winds will be the primary threat - Hot and humid this weekend with near Heat Advisory conditions by Sunday && .SHORT TERM (Today and tonight)... Issued at 356 AM EDT Wed Jun 18 2025 ...SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING... ...MOST LIKELY WINDOW FOR SEVERE STORMS ACROSS CENTRAL INDIANA 2-10 PM... Though some uncertainty remains regarding evolution of thunderstorms and the resultant severe threat later today, it does appear that widespread thunderstorms can be expected this afternoon into this evening, with a strong possibility of severe storms with all hazards possible, though damaging winds continue to appear to the predominant threat. Development of an MCV does appear to be ongoing upstream associated with strong, but diurnally weakening convective complex over central Oklahoma into the Ozarks. This should enhance the approaching shortwave trough, expected to arrive this afternoon. The airmass ahead of this trough and convectively-reinforced frontal boundary is seasonably warm and quite moist, with precipitable water values approaching or exceeding climatological 90th percentile. Thus, ample instability (MLCAPE 1500-2500 J/kg) is expected across the region, with at least modest low level shear and sufficient deep layer shear anticipated for the development of strong to severe thunderstorms this afternoon into this evening. The most likely scenario at this point given the bulk of the convective allowing model guidance is development of thunderstorms just to our west in the early afternoon hours which, given significantly unidirectional wind profiles in the cloud-bearing layer, and largely boundary-parallel shear vectors, should fairly rapidly grow upscale into a QLCS with an attendant primary damaging wind threat, along with secondary threats for tornadoes in corridors of locally enhanced low level shear (particularly if any cells can remain semi-discrete in a corridor ahead of the surface low over our northwest/north where some backing of low level flow may occur), or in areas where low level shear aligns favorably with the QLCS for mesovortex genesis. Ample mid-level CAPE profiles suggest at least a marginally severe hail threat, particularly earlier on in the brief period where convection may be more discrete, though this threat may largely take a backseat to wind as the cold pool becomes established with upscale growth. At least localized flash flooding will be a concern, though storm motions will generally be quick enough to confine this concern to areas that have received the most rainfall in recent days/weeks, or to the upshear portion of the line or line segments. The most likely timing for severe storms across the area appears to be as early as 2-3 PM in the west, with severe storms exiting the area by 9-10 PM in the east. An important note - this window would place severe storms in or near the Indy metro area near or toward the end of the evening rush. Lingering showers and storms will remain possible through the night, with chances gradually diminishing as the front approaches and passes through the area. Outside of storms this afternoon, gusty winds can be expected, with gusts to around 30KT/35 MPH give or take. && .LONG TERM (Thursday through Tuesday)... Issued at 356 AM EDT Wed Jun 18 2025 Thursday will see an exiting upper wave and seasonable temperatures. Some lingering showers and storms could still be around in the morning, or even a few isolated pop ups in the afternoon, but largely expecting most of the rain to have come to an end by daybreak Thursday. The end of the week and into the weekend high pressure both aloft and near the surface will be building, tracking from Texas and then centering over the Ohio Valley by Sunday. Heat and humidity will dominate the long term as highs Saturday through mid next week will be around 90 to 93 degrees and dewpoints persistently in the 70s. With heat indices likely getting to above 100 for several days, it is probably that heat advisories will be needed. A few models are showing that isolated afternoon storms could be possible given the heat and humidity, but would expect the high pressure in place would be enough to suppress any showers or storms. Chances for rain are looking better towards mid-next week when the high pressure shifts further east, weakening over central Indiana. Looking beyond the long term, hot, humid conditions are expected to continue. && .AVIATION (12Z TAF Issuance)... Issued at 651 AM EDT Wed Jun 18 2025 Impacts: - VFR conditions largely expected outside of shower/thunderstorm activity, with exception of a period of IFR ceilings/MVFR fog at BMG early in the period - Gusty winds today up to the low 30KT range outside of storms - Potential for strong to severe thunderstorms at all sites. Have used a TEMPO group to depict best timing given current guidance despite continued uncertainty Discussion: Mostly VFR conditions are expected through the period outside of shower and storm activity, with the exception of BMG early in the period. Some threat will exist for restrictions very late in the period tonight given continued low level moisture, but this is too uncertain for inclusion at this time. A few storms are moving through the area this morning, and will impact IND very early in the period, after which a lull is expected. Through the course of the day, shower and thunderstorm chances will ramp up as low pressure approaches from the west. Strong to severe thunderstorms will be a threat at all sites, and have used a TEMPO group to attempt to provide the best timing given current guidance, though uncertainty remains, carrying a PROB30 thereafter for lingering showers and storms into the evening. Winds will be strong and gusty today, generally from about 200 to 240 degrees depending upon the site and time, with sustained winds into the mid teens and gusts into the low 30KT range. These gusts will subside during the evening hours, though sustained winds may remain in the 5-10KT range overnight tonight. && .IND WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...Nield LONG TERM...KF AVIATION...Nield
Hazardous weather outlook, Jun 18, 4:01 AM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 401 AM EDT Wed Jun 18 2025 INZ021-028>031-035>049-051>057-060>065-067>072-190815- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 401 AM EDT Wed Jun 18 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Widespread thunderstorms are expected this afternoon into this evening, with potential for severe storms in the 2 to 10 PM EDT time frame. Damaging winds will be the primary threat, though large hail, isolated tornadoes, and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional isolated thunderstorms may linger into Thursday. Heat indices may be as high as 100 to 105 degrees during the afternoon hours each day Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into the evening hours. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 18, 5:19 AM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
519 AM EDT Wed Jun 18 2025
INZ035-043-044-181000-
Fountain IN-Parke IN-Vermillion IN-
519 AM EDT Wed Jun 18 2025
...A strong thunderstorm will impact portions of southwestern
Fountain, northern Parke and central Vermillion Counties through 600
AM EDT...
At 516 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Newport, or 16 miles northeast of Paris, moving
northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rockville, Veedersburg, Newport, Cayuga, Montezuma, Dana, Kingman,
Bloomingdale, Marshall, Wallace, Lodi, Turkey Run State Park, Yeddo,
and Judson.
This includes Interstate 74 between mile markers 15 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3992 8753 4015 8722 3980 8707 3969 8752
3974 8753
TIME...MOT...LOC 0916Z 235DEG 23KT 3981 8751
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
NieldSpecial weather statement, Jun 18, 6:14 AM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
614 AM EDT Wed Jun 18 2025
INZ043-044-051-181045-
Parke IN-Vermillion IN-Vigo IN-
614 AM EDT Wed Jun 18 2025
...A strong thunderstorm will impact portions of north central Vigo,
western Parke and southern Vermillion Counties through 645 AM EDT...
At 614 AM EDT, Doppler radar was tracking a strong thunderstorm near
Edgar County Airport, or 7 miles northeast of Paris, moving northeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clinton, Fairview Park, Montezuma, Rosedale, Universal, Mecca,
Blanford, and Shepardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3977 8753 3990 8735 3963 8720 3957 8753
TIME...MOT...LOC 1014Z 245DEG 30KT 3967 8756
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KFSpecial weather statement, Jun 18, 7:31 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
731 AM EDT Wed Jun 18 2025
INZ046-047-054-055-181200-
Johnson IN-Morgan IN-Hendricks IN-Marion IN-
731 AM EDT Wed Jun 18 2025
...A strong thunderstorm will impact portions of northeastern Morgan,
northern Johnson, southeastern Hendricks and southern Marion Counties
through 800 AM EDT...
At 731 AM EDT, Doppler radar was tracking a strong thunderstorm near
Plainfield, or 10 miles southwest of Indianapolis, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indianapolis, Greenwood, Lawrence, Plainfield, Franklin, Beech Grove,
Mooresville, Southport, New Whiteland, Cumberland, Whiteland,
Bargersville, Brooklyn, Warren Park, Homecroft, Monument Circle,
Indianapolis Int'l Airport, Waverly, and Camby.
This includes the following highways...
Interstate 65 between mile markers 91 and 113.
Interstate 70 between mile markers 65 and 93.
Interstate 74 between mile markers 93 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3954 8638 3971 8641 3985 8595 3949 8595
TIME...MOT...LOC 1131Z 261DEG 26KT 3968 8630
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
METhe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:19 AM EDT | Special Weather Statement | IND | Fountain, Parke, Vermillion | 41 min |
| Jun 18, 6:14 AM EDT | Special Weather Statement | IND | Parke | 31 min |
| Jun 18, 7:31 AM EDT | Special Weather Statement | IND | Marion | 29 min |
| Jun 18, 8:03 AM EDT | Special Weather Statement | IND | Shelby | 27 min |
| Jun 18, 8:10 AM EDT | Special Weather Statement | IND | Shelby | 35 min |
| Jun 18, 12:28 PM EDT | Wind Advisory | IND | Boone, Carroll, Clinton, Fountain, Howard, Montgomery and 5 more | 10 hr |
| Jun 18, 1:55 PM EDT | Special Weather Statement | IND | Montgomery | 35 min |
| Jun 18, 2:19 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion, Warren | 41 min |
| Jun 18, 2:31 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion, Vigo | 59 min |
| Jun 18, 2:36 PM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion | 39 min |
| Jun 18, 2:54 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Parke, Tippecanoe and 2 more | 51 min |
| Jun 18, 3:00 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan, Vigo | 45 min |
| Jun 18, 3:07 PM EDT | Severe Thunderstorm Warning | IND | Knox | 38 min |
| Jun 18, 3:07 PM EDT | Tornado Warning | IND | Carroll, Tippecanoe | 38 min |
| Jun 18, 3:11 PM EDT | Tornado Warning | IND | Clay, Parke, Vermillion, Vigo | 24 min |
| Jun 18, 3:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Montgomery, Owen, Parke, Putnam, Vermillion and 1 more | 52 min |
| Jun 18, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Owen, Sullivan and 1 more | 49 min |
| Jun 18, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Fountain, Howard, Montgomery and 3 more | 47 min |
| Jun 18, 3:53 PM EDT | Severe Thunderstorm Warning | IND | Boone, Brown, Hendricks, Marion, Monroe, Montgomery and 3 more | 52 min |
| Jun 18, 3:59 PM EDT | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Lawrence, Martin, Monroe and 1 more | 46 min |
| Jun 18, 4:05 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Monroe, Morgan, Owen | 40 min |
| Jun 18, 4:19 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Marion, Morgan | 41 min |
| Jun 18, 4:21 PM EDT | Tornado Warning | IND | Boone, Hendricks, Marion | 24 min |
| Jun 18, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hancock, Hendricks, Howard and 4 more | 38 min |
| Jun 18, 4:32 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Hancock, Johnson, Marion, Monroe and 2 more | 43 min |
| Jun 18, 4:43 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 47 min |
| Jun 18, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Howard, Madison and 3 more | 47 min |
| Jun 18, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 32 min |
| Jun 18, 5:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Hancock, Henry, Johnson and 2 more | 46 min |
| Jun 18, 5:23 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 37 min |
| Jun 18, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 50 min |
| Jun 18, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 16 min |
| Jun 18, 6:00 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 15 min |
| Jun 18, 6:38 PM EDT | River Flood Warning | IND | Carroll, Howard | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.